Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Sep 11, 2013, 7:37 PM EDT for Allegany County, Cattaraugus County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2013, 7:37 PM EDT (23:37 UTC)
- Expired
- Sep 11, 2013, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allegany County, NY, Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 100 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
331 WGUS51 KBUF 112337 FFWBUF NYC003-009-120230- /O.NEW.KBUF.FF.W.0010.130911T2337Z-130912T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BUFFALO NY 737 PM EDT WED SEP 11 2013 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEGANY COUNTY IN WESTERN NEW YORK... THIS INCLUDES THE CITY OF WELLSVILLE... SOUTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK... THIS INCLUDES THE CITY OF OLEAN... * UNTIL 1030 PM EDT * AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BUFFALO. && LAT...LON 4200 7851 4225 7849 4247 7772 4200 7775 $$ WOOD
2 follow-up statements
363 WGUS71 KBUF 120059 FFSBUF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 859 PM EDT WED SEP 11 2013 NYC003-009-120230- /O.CON.KBUF.FF.W.0010.000000T0000Z-130912T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEGANY NY-CATTARAUGUS NY- 859 PM EDT WED SEP 11 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR SOUTHEASTERN CATTARAUGUS AND ALLEGANY COUNTIES... AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SHOWERS WERE GRADUALLY TAPERING OFF ACROSS THE WARNED AREA. HOWEVER...RUNOFF FROM HEAVIER RAINS FROM LATE THIS AFTERNOON AND EARLY THIS EVENING WILL RESULT IN AREA CREEKS AND STREAMS CONTINUING TO RISE. THIS WILL PARTICULARLY BE THE CASE IN LOCATIONS SUCH AS ALLEGANY...OLEAN...PORTVILLE...GENESEE...BOLIVAR...AND ALMA...WHERE RADAR ESTIMATES SUGGEST THAT AS MUCH AS 2 TO 3 INCHES OF RAIN HAS FALLEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 4200 7851 4225 7849 4247 7772 4200 7775 $$ JJR
787 WGUS71 KBUF 120222 FFSBUF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1022 PM EDT WED SEP 11 2013 NYC003-009-120232- /O.EXP.KBUF.FF.W.0010.000000T0000Z-130912T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEGANY NY-CATTARAUGUS NY- 1022 PM EDT WED SEP 11 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT FOR SOUTHEASTERN CATTARAUGUS AND ALLEGANY COUNTIES... AT 1022 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SHOWERS AND THUNDERSTORMS THAT PROMPTED THE WARNING HAVE LONG SINCE EXITED THE AREA...THUS THE FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. WHILE AREA CREEKS AND STREAMS WILL BE RECEDING...PONDING OF LOW LYING AND POOR DRAINAGE AREAS WILL REMAIN POSSIBLE FOR AWHILE UNTIL THE WATER HAS TIME TO RUN OFF. LAT...LON 4200 7851 4225 7849 4247 7772 4200 7775 $$ JJR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 5:50 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 11, 5:50 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 550 PM EDT WED SEP 11 2013 .SYNOPSIS... A FEW SHOWERS AND THUNDERSTORMS WILL LINGER INTO THIS EVENING...WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED LATE TONIGHT AND THURSDAY AS A COLD FRONT PUSHES EAST ACROSS NEW YORK STATE. AFTER A COUPLE OF VERY WARM TO HOT DAYS...EXPECT A SIGNIFICANT DROP IN TEMPERATURES FOLLOWING THE COLD FRONT...WITH HIGH TEMPERATURES EXPECTED TO BE WELL BELOW AVERAGE ON FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH THURSDAY/... ONE OF THE HOTTEST DAYS OF THE YEAR WILL WIND DOWN TO ANOTHER VERY WARM NIGHT AS A COLD FRONT HANGS BACK OVER SOUTHERN ONTARIO... WAITING TO ENTER WESTERN NEW YORK LATER ON THURSDAY. HEAT INDEX VALUES HAVE DROPPED INTO THE 90S...AND WITH TEMPERATURES DROPPING OFF WITH THE LOWERING SUN ANGLE WE WILL BE ABLE TO EXPIRE THE HEAT ADVISORY ON THIS UPDATE. TEMPERATURES WILL CONTINUE TO BE WARM THIS EVENING...WITH OVERNIGHT LOW TEMPS WILL SETTLE TO THE LOWER 70S ACROSS THE LAKE PLAINS WITH UPPER 60S FOR THE SOUTHERN TIER AND TUG HILL PLATEAU. LATE DAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE INTERIOR OF THE STATE DURING THE PEAK OF DAYTIME WARMTH AND HUMIDITY...THEN WEAKEN OR DISSIPATE THIS EVENING. THE COLD FRONT OVER SOUTHERN ONTARIO WILL BRING A RENEWED LIKELIHOOD OF STORMS LATE TONIGHT THROUGH THE FIRST HALF OF THURSDAY. PRECIPITABLE WATER VALUES NEAR OR EXCEEDING 2 INCHES WILL PRECEDE AND ACCOMPANY THE COLD FRONT WITH ANY STORM ALONG THE FRONT CAPABLE OF DOWNPOURS. THE LATE NIGHT TO EARLY MORNING TIMING WILL LIMIT THE STEEPNESS OF THE LOWER LEVEL LAPSE RATES...BUT MUCH OF THE DEPTH OF THE AIRMASS WILL BE SUFFICIENTLY UNSTABLE TO SUPPORT DEEP CONVECTION AND HIGHLY EFFICIENT RAIN PRODUCTION. TEMPS WILL BE NEARLY STEADY IN THE LOWER TO MID 70S ON THURSDAY WITH THICK CLOUD COVER AND PRECIP LIMITING THE WARMTH. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... NOTABLY COOLER AND LESS HUMID CONDITIONS WILL BE PLACE DURING THIS PERIOD AS A LONGWAVE TROUGH WILL BE IN PLACE ACROSS THE EASTERN HALF OF NORTH AMERICA. THIS WILL RESULT IN BELOW NORMAL TEMPERATURES...BY AS MUCH AS 10 DEG F...WHILE HIGH PRESSURE OF CANADIAN ORIGIN WILL PROVIDE US WITH PLENTY OF DRY WEATHER. THE EXCEPTION TO THE FAIR WEATHER WILL BE FOUND EARLY IN THIS TIME FRAME WHEN NUISANCE SHOWERS WILL BE FOUND OVER PARTS OF THE REGION. A SHORTWAVE OVER NUNAVUT AT MIDDAY WILL DIG SOUTHEAST ACROSS WESTERN ONTARIO AND THE UPPER GREAT LAKES TONIGHT AND THURSDAY...AMPLIFYING A BROAD BASED TROUGH THAT IS ALREADY IN PLACE. AS THIS FEATURE ROUNDS THE BASE OF THE LONGWAVE TROUGH OVER THE LOWER GREAT LAKES THURSDAY NIGHT...IT MAY HELP TO ENHANCE WHAT OTHERWISE WOULD BE A WEAK LAKE RESPONSE FROM THE FRESH CHILLY AIRMASS. THIS WILL RESULT IN SOME LIGHT SHOWER ACTIVITY...WHICH WILL BE COVERED WITH CHC POPS. CONTINUED COLD ADVECTION THURSDAY NIGHT WILL ALLOW H85 TEMPS TO DROP TO BETWEEN ZERO AND 4C OVER OUR FORECAST AREA...SO OUR CORRESPONDING NR SFC TEMPS WILL INTO THE UPPER 40S AND LOWER 50S. THESE READINGS WILL BE 20 DEG F LOWER THAN THOSE FROM THE PREVIOUS FEW NIGHTS WHEN MERCURY READINGS WERE HELD UP IN THE 70S FOR MOST SITES. FRIDAY WILL BE QUITE COOL ACROSS OUR FORECAST AREA. EVEN IF THE AIRMASS WERE FULLY MIXED...H85 TEMPS IN THE VCNTY OF ZERO C WILL ONLY SUPPORT AFTERNOON TEMPS IN THE MID TO UPPER 50S (NR 60 CLOSE TO THE WARMER LKS). THE MORE AUTUMN-LIKE MERCURY LEVELS WOULD NOT BE COMPLETE THOUGH WITHOUT CLOUDS AND THE CHANCE FOR SHOWERS. A SECOND...TWIN MID LEVEL DISTURBANCE WILL SWEEP THROUGH THE BASE OF THE LONGWAVE TROUGH DURING THE COURSE OF THE DAY. THIS FEATURE WILL COMBINE WITH A WEALTH OF LOW LEVEL MOISTURE AND LAKE INDUCED/ DIURNALLY ENHANCED LOW LEVEL INSTABILITY TO PRODUCE MOSTLY CLOUDY SKIES ALONG WITH SOME MORE SCATTERED LIGHT SHOWERS. THE COVERAGE AND INTENSITY OF THESE SHOWERS WILL BE SUPPRESSED BY A 2-3 DEG CAP SUPPLIED BY STRONG HIGH PRESSURE CENTERED OVER THE UPPER GREAT LAKES. FAIRLY SIGNIFICANT HGT RISES IN THE WAKE OF THE SECOND SHORTWAVE... COUPLED WITH MID LEVEL DRYING...WILL BRING AN END TO THE SHOWERS IN MOST AREAS LATE FRIDAY OR EARLY FRIDAY EVENING. THE EXCEPTION WILL COME SOUTHEAST OF LK ONTARIO WHERE SOME NUISANCE LAKE INDUCED SHOWER ACTIVITY WILL BE POSSIBLE. IT WILL BE RATHER CHILLY FRIDAY NIGHT WITH TEMPS FALLING INTO THE UPPER 30S TO MID 40S. EXPANSIVE SFC HIGH PRESSURE WILL DRIFT SOUTHEAST ACROSS THE UPPER OHIO VALLEY AND MIDDLE ATLANTIC STATES SATURDAY AND SATURDAY NIGHT. THE ASSOCIATED SUBSIDENCE AND MID LEVEL DRYING SHOULD LEAD TO BEAUTIFUL EARLY FALL WEATHER FOR THE START OF THE WEEKEND...WITH WEAK WARM ADVECTION PUSHING SATURDAY AFTERNOON TEMPERATURES BACK ABOVE 60 FOR MOST AREAS. MEANWHILE...IT WILL BE SEASONABLY CHILLY SATURDAY NIGHT WITH MINS RANGING FROM THE MID 40S ACROSS THE LAKE PLAINS TO BETWEEN 35 AND 40 IN THE SRN TIER VALLEYS WHERE THERE COULD BE A TOUCH OF FROST. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE LONG RANGE PORTION OF THE FORECAST PACKAGE WILL REMAIN UNEVENTFUL...AS RIDGING OVER THE WESTERN HALF OF THE COUNTRY WILL PUSH EAST ACROSS THE PLAINS TO THE UPPER GREAT LAKES. MEANWHILE... THE CORRESPONDING SFC HIGH WILL SETTLE SOUTHEAST FROM THE PLAINS OF SASKATCHEWAN...EVENTUALLY ENDING UP ALONG THE MID ATLANTIC COAST BY THE MIDDLE OF NEXT WEEK. THIS WILL KEEP OUR REGION GENERALLY RAIN FREE...WITH JUST THE PASSAGE OF A MOISTURE STARVED COLD FRONT SUNDAY NIGHT BEING THE ONLY POSSIBLE WEATHER MAKER FOR THIS TIME PERIOD. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... AT 21Z...THUNDERSTORMS WERE BOTH SE AND NW OF OUR TAF LOCATIONS...BUT EXPECT STORMS TO CONTINUE TO STREAM NE AND STAY OUT OF OUR TAF LOCATIONS THROUGH THIS EVENING. THIS IS DUE TO A BRISK SW FLOW ACROSS THE LAKES...WHICH HAS THUS FAR LIMITED STORMS FROM FORMING. THUNDERSTORMS TO THE WEST MAY SNEAK INTO BUF/IAG TOWARD MIDNIGHT...WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED LATER TONIGHT WITH THE FRONT. EXPECT THURSDAY MORNING TO CONTINUE TO BE ACTIVE AS A FRONTAL BOUNDARY DROPS ACROSS THE REGION. OUTLOOK... THURSDAY...SHOWERS AND THUNDERSTORMS LIKELY WITH ASSOCIATED MVFR/IFR...THEN BECOMING VFR. FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. SATURDAY THROUGH MONDAY...VFR. && .MARINE... WINDS WILL REMAIN MODEST...BUT SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE IN THE DAY...BUT THE BEST CHANCE FOR STORMS WILL BE LATER TONIGHT AND THURSDAY WHEN A COLD FRONT PUSHES EAST ACROSS THE LOWER GREAT LAKES. A NORTHWEST FLOW OF NOTICEABLY COOLER AIR BEHIND THE FRONT AIR MAY RESULT IN SMALL CRAFT ADVISORY CONDITIONS LATE THURSDAY INTO FRIDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...APFFEL/WCH SHORT TERM...RSH LONG TERM...RSH AVIATION...APFFEL/WCH MARINE...TJP/WCH
Hazardous weather outlook, Sep 11, 7:32 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 732 PM EDT WED SEP 11 2013 NYZ005>008-021-122345- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ALLEGANY- 732 PM EDT WED SEP 11 2013 ...SEVERE THUNDERSTORM WATCH 520 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY MORNING. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL AND HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>004-010>014-019-020-085-122345- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 732 PM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE LIKELY ON THURSDAY...ESPECIALLY DURING THE FIRST HALF OF THE DAY. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WIND GUSTS...HAIL AND SLOW MOVING DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-122345- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 732 PM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Sep 11, 2:30 PM EDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 230 PM EDT WED SEP 11 2013 NYZ012-013-020-021-085-111915- ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-WYOMING NY- 230 PM EDT WED SEP 11 2013 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR BOSTON...AND MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... EAST CONCORD... HOLLAND AND SARDINIA... CHAFFEE AND ARCADE... JAVA CENTER... EAGLE... BLISS... GAINESVILLE AND PIKE... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4276 7805 4251 7801 4248 7880 4266 7883 WOOD
Local storm report, Sep 11, 3:28 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG 1 SSW GLENWOOD 42.60N 78.67W
09/11/2013 ERIE NY LAW ENFORCEMENT
TWO TREES DOWN ON ABBOTT HILL ROAD IN THE TOWN OF
CONCORD.
&&
EVENT NUMBER BUF1300314
JAMSpecial weather statement, Sep 11, 3:31 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 331 PM EDT WED SEP 11 2013 NYZ012>014-020-021-085-112030- ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-ONTARIO NY-WYOMING NY- 331 PM EDT WED SEP 11 2013 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GENESEO TO OTTO...AND MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE... GENESEO... PERRY... CASTILE... ARCADE... ASHFORD HOLLOW... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4287 7727 4235 7830 4239 7887 4287 7791 WOOD
Local storm report, Sep 11, 4:40 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
440 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 3 W CONSTANTIA 43.25N 76.06W
09/11/2013 M0.88 INCH OSWEGO NY PUBLIC
&&
EVENT NUMBER BUF1300315
JAMThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:42 AM EDT | Heat Advisory | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wayne | 8 hr |
| Sep 11, 2:30 PM EDT | Special Weather Statement | BUF | Wyoming | 45 min |
| Sep 11, 2:36 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Wyoming | 39 min |
| Sep 11, 3:31 PM EDT | Special Weather Statement | BUF | Livingston, Ontario, Wyoming | 59 min |
| Sep 11, 3:41 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 49 min |
| Sep 11, 4:30 PM EDT | Special Marine Warning | BUF | 60 min | |
| Sep 11, 5:47 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 28 min |
| Sep 11, 6:17 PM EDT | Areal Flood Advisory | BUF | Allegany | 3 hr |
| Sep 11, 6:38 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 52 min |
| Sep 11, 6:58 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston | 32 min |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.